Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

"while taking this medication, prolonged or excessive exposure to direct and/or artificial sunlight should be avoided"

this is what is says on my antibiotic bottle. im taking bactrim for my bronchitis - which by the way works WONDERS, I've only taken one pill so far and already feel amazing! - but just curious if anyone knows why I need to avoid the sunlight? What will happen? And prolonged meaning what... a walk around the neighborhood with the kids or all day at the beach?

Thanks!

 
tnm786

Asked by tnm786 at 8:12 AM on Nov. 23, 2010 in Health

Level 43 (159,608 Credits)
This question is closed.
Answers (7)
  • http://www.drugs.com/bactrim.html



    "Avoid exposure to sunlight or tanning beds. This medication can make you sunburn more easily. Wear protective clothing and use sunscreen (SPF 30 or higher) when you are outdoors."


    I think a walk around the neighborhood would be ok - Just protect yourself!  Glad you're feeling better!



    5BabyBees

    Answer by 5BabyBees at 8:17 AM on Nov. 23, 2010

  • From the link - http://www.rxlist.com/bactrim-drug-patient.htm

    Avoid exposure to sunlight, sunlamps, or tanning beds. This medication can make your skin more sensitive to sunlight, and a sunburn may result. Wear protective clothing and use sunscreen (SPF 15 or higher) when you are outdoors.


    .science.mom.

    Answer by .science.mom. at 9:25 AM on Nov. 23, 2010

  • I think it means a day at the beach sunbathing, and what would probably happen is you might get an allergic reaction in your skin.
    older

    Answer by older at 8:13 AM on Nov. 23, 2010

  • Just wear a hat and sunscreen with a high SPF if you are going to be taking a walk... those medications make your skin more sensitive and more easily sunburned.
    momof2redhedz

    Answer by momof2redhedz at 4:16 PM on Nov. 23, 2010

  • I agree with older and trust me you don't want an allergic reaction. That was what I started taking last week and ended up in the ER sunday night because my lips was looking like Professor Klump
    nicjon

    Answer by nicjon at 8:18 AM on Nov. 23, 2010

  • i agree
    san78

    Answer by san78 at 4:50 PM on Nov. 24, 2010

  • More than sunburn for me. I broke out in a terrible heat rash on my arms--I wore a hat outside, but forgot the SPF on my arms... OUCH! Lasted for days....
    GoodyBrook

    Answer by GoodyBrook at 5:48 PM on Nov. 24, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN